MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-2-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a concerto catheter had issues with the catheter.4 coils of the same size with the same lot.Despite the y connector and irrigation, the terumo progreat 2.4fr microcatheter could not be used, and a 2.8fr terumo microcatheter was also unsuccessful.The patient is alive with no injury.No other information was received.Additional information was received that the concerto coils could not be pushed out, event flushing or change to a bigger size progreat 2.8f did not solve the problem.There was no obvious device issue and not patient/therapy or procedure issue.Catheter resistance occurred in the distal section.The coil came out of the introducer sheath smoothly.There was no kink/damage observed to the coil after removal.
 
Additional Manufacturer Narrative
H3: product analysis #706329722:equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: four concerto coils were returned for analysis within a shipping box; within two sealed tyvek biohazard pouches and within a resealable plastic pouch.Three of the four coils were returned further within their introducer sheaths.Two opened concerto inner pouches (model: pv-2-6-3d lot: b526202, model: pv-2-4-3d lot: b549004) were also returned.It is reported that all four devices were from the same lot.The terumo progreat micro catheters used in the event were not returned for analysis.Visual inspection/damage location details: (first coil) no damages or irregularities were found with the introducer sheath.The distal ~0.3cm of the concerto pusher was found bent.The distal concerto implant coil was returned already deployed out of the distal introducer sheath.The implant coil was found damaged within and outside the introducer sheath.(second coil) no damages or irregularities were found with the introducer sheath or concerto pusher.The implant coil was found damaged within the introducer sheath.Blood was found within the introducer sheath.(third coil) no damages or irregularities were found with the introducer sheath or concerto pusher.The implant coil was found damaged within the introducer sheath.(fourth coil) the concerto pusher was found kinked at ~26.6cm and found bent at ~3.1cm from the distal end.The implant coil was found separated from the detach element.The implant coil was not returned for analysis.Testing/analysis: (first, second and third coil) the concerto coils could not be advanced out of their introducer sheaths as they were found stuck.The concerto coils could not be used for resistance testing with an in-house micro catheter due to the damaged condition.(fourth coil) the concerto coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed for all four concertos as the damages found are consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain sufficient continuous flush, damaged micro catheter, or tortuous anatomy.Customer only reported devices were flushed (irrigated) per ifu.The likely cause could not be determined.The returned concerto implant coils were found damaged (first, second, third), the pushers were found bent/kinked (first, fourth), and the implant coil was found broken (fourth).Customer reported there were no damages found with the coils, and the devices advanced out of their introducer sheaths smoothly; therefore, it is possible the damages occurred during the attempt to push the coils into the micro catheters against the reported resistance.As the terumo progreat 2.4fr and 2.8fr micro catheters used in the event were not returned for analysis, any contribution of the micro catheters towards the resistance could not be determined.The terumo progreat 2.4fr has an inner diameter of 0.022¿ and the 2.8fr has an inner diameter of 0.027¿ which is compatible for use with the c oncerto coils.Blood was found within the second introducer sheath which could have contributed towards the reported resistance.It is possible that insufficient continuous flush was used, causing blood to back flow up the micro catheter and into the introducer sheath.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19391401
Report Number2029214-2024-00968
Device Sequence Number6786759
Product Code KRD
UDI-Device Identifier00847536033719
UDI-Public00847536033719
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/01/2026
Device Model NumberPV-2-6-3D
Device Catalogue NumberPV-2-6-3D
Device Lot NumberB526202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown